Flecainide and Stomach Pain

Hi all,

I had a bout of really bad stomach pain at the weekend. It came and went in waves but after the second day I managed to figure out it was after eating meals. The pain was so severe that I was borderline visiting A&E.

The week previous I had about 6 AF episodes and took double my usual Flec dose to get me back into NSR. So I was left wondering if the stomach cramps was due to the increased dosage of Flec. Anyway it subsided during the week and I felt much better - until, under the advise of my EP, I doubled the Flec dosage yesterday to 100mg twice daily. Now the stomach cramps are back so I'm fairly certain that it is the Flecainide causing them.

Has anyone else had similar?

3 Replies

oldestnewest
  • I was under the impression that the max dose of Flecainide in any 24 hour period was 300mg. I think you need to ask your EP again about this and very soon.

  • I'm not exceeding that. I was taking an average of about 150mg a day for about a week and I am now taking 200mg a day.

  • Sorry to hear that Joe, I don't suppose there is any chance it is IBS symptoms brought on by your recent concerns over the AF hot spot.

    My experience is that Flecainide at 100mg twice daily does not cause cramps and did stop the AF. However something has 'disrupted' my stomach (various issues not just Flec a possible cause) over the last 6+ months and I have taken advice from an Alternative Practitioner on diet, which I think is beginning to work.

    What comes home to you is just how important the stomach is and not just a container for food. If I was you, if the AF is now better, seek advice (probably not from your GP) on other possible causes without delay, then talk to your GP if no improvement. If the severe pains come back then its GP first.

    Good luck.

You may also like...